I donated blood two days ago, and experienced an odd side effect-- the same one that I've experienced every time I've donated thus far. I wasn't panicked, nor do I have a fear of needles or blood, but about 1/2 pint of the way through, I began to feel extremely dizzy and nauseated, partially blacked out, and then vomited WHILE giving blood. During this, my blood flow slowed to a crawl. After vomiting, I felt perfectly fine and was able to resume blood donation without any dizziness or weakness. My blood even started flowing more quickly.
This has happened before, in a highschool PE class while doing a high-energy workout, and at a concert while jumping around. Both times, I felt extremely faint and dizzy, vomited, and was perfectly fine again.
..What is going on?
Sounds like a reaction to losing blood (hypovolemia), although they don't take much, some people are more sensitive to changes in blood volume than others. When that happens your blood pressure plummets then slowly climbs back to normal. I'd guess that's why your blood "slowed" and then sped back up again as your BP returned.
Sudden low blood pressure while active or standing is called orthostatic hypotension, it's fairly common. I have a type of chronic OH called neurally mediated hypotension, I'm very familar with feeling dizzy!
Also, if you are at the very low end of the allowed weight range for blood donation, you may be at higher risk of such effects when donating blood, since the standard unit of blood to donate is a larger percentage of your blood than it is from a larger person.